What is the danger of using nicotine in combination with estrogen?

Answers (2)

Anonymous

17 Mar 2013

Interactions between your selected drugs

No results found - however, this does not necessarily mean no interactions exist. ALWAYS consult with your doctor or pharmacist.

Other drugs that your selected drugs interact with

nicotine interacts with more than 20 other drugs.
Estrogen Patches (estradiol) interacts with more than 100 other drugs.

http://www.drugs.com/interactions-check.php?drug_list=1716-0,1019-11243

Take care,

masso.-

Votes: +0

19 Mar 2013

It can increase the risk of cardiovascular side effects like heart attack and increases risk of blood clots and strokes especially if you are over 35 y/o. In fact, most Drs wont give oral birth control pills to smokers over 35 because giving female hormones to smokers so greatly increases the risks it is not worth the risk to give the Pill to them any longer. It kind of depends on what kind of estrogen you are speaking of. Do you mean birth control pills, topical estrogens or hormone replacement therapy, but really, all estrogens carry this risk when you smoke. I know the interaction checker doesnt mention this risk but if you look up your kind of hormone, it will tell you not to smoke and use these drugs.

Votes: +1

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Combining norethindrone and nicotine gum?

I was just prescribed norethindrone. Smoking is a contraindication. My question is, I am using? nicotine gum, does that also pose a danger in terms ...

0 answers 23 Jan 2012

How long after last nicotine exposure before you have a negative urine for nicotine?

I am having surgery but surgeon won't operate until I have a negative urine for nicotine.

1 answer 7 Jun 2012

If a women is using an estrogen lotion to add estrogen, will the body hairs from PCOS go away?

I have PCOS, and I have hair on my breasts and stomach. It bothers me very badly... It's so embarassing.

1 answer 4 Sep 2013